Alert archive / California / Lake Wind Advisories in 2011
Lake Wind Advisory 9, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Feb 8, 2011, 3:40 AM PST for Douglas County, Washoe County, Nevada; 4 counties in California. It took effect at Feb 8, 2011, 4:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 3:40 AM PST (11:40 UTC)
- In effect from
- Feb 8, 2011, 4:00 AM PST
- Expired
- Feb 9, 2011, 4:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3483 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360 WWUS75 KREV 081140 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 340 AM PST TUE FEB 8 2011 CAZ072-NVZ002-090100- /O.NEW.KREV.LW.Y.0009.110208T1200Z-110209T1200Z/ GREATER LAKE TAHOE AREA- 340 AM PST TUE FEB 8 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * WINDS: NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET WITH HIGHEST WAVES ALONG WEST SHORES FROM CARNELIAN BAY TO EMERALD BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ MJD HTTP://WEATHER.GOV/RENO
2 follow-up statements
449 WWUS75 KREV 090102 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 502 PM PST TUE FEB 8 2011 CAZ072-NVZ002-091200- /O.CON.KREV.LW.Y.0009.000000T0000Z-110209T1200Z/ GREATER LAKE TAHOE AREA- 502 PM PST TUE FEB 8 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * WINDS: EAST 10 TO 20 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 1 TO 3 FEET WITH HIGHEST WAVES ALONG WEST AND SOUTHWEST SHORES FROM CARNELIAN BAY TO EMERALD BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
538 WWUS75 KREV 091137 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 337 AM PST WED FEB 9 2011 CAZ072-NVZ002-091245- /O.EXP.KREV.LW.Y.0009.000000T0000Z-110209T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 332 AM PST WED FEB 9 2011 ...LAKE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE LAKE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. WINDS WILL CONTINUE TO DECREASE OVER LAKE TAHOE THIS MORNING...RESULTING IN IMPROVED CONDITIONS ON THE LAKE. $$ MJD HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 8, 3:15 AM PST, 25 minutes earlier.
Area forecast discussion, Feb 8, 3:15 AM PST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
315 AM PST TUE FEB 8 2011
.SHORT TERM...
WINDS ON RIDGES AND LAKE TAHOE HAVE SHIFTED TO NORTHEAST BEHIND
THE COLD FRONT PASSAGE. WIND SPEEDS ON THE TAHOE BUOYS DROPPED
BRIEFLY MONDAY EVENING BUT HAVE RISEN BACK TO THE 15-25 MPH
RANGE...SO THE TIME OF THE NEXT LAKE WIND ADVISORY WILL BEGIN THE
ISSUANCE OF THE MORNING FORECAST PACKAGE. THE TIGHT THERMAL
GRADIENT AT 700 MB WITH E-NE FLOW BTWN 20-30 KT WILL PERSIST FOR
THE NEXT 24 HOURS BEFORE FINALLY RELAXING AFTER 12Z WED MORNING.
BRISK NORTHEAST WINDS WILL PREVAIL ACROSS THE REGION WITH MAX
TEMPS 20-25 DEGREES LOWER THAN YESTERDAY...RESULTING IN MOST LOWER
ELEVATIONS ONLY REACHING THE LOWER 40S. WHILE MOST AREAS WILL BE
DRY...A FEW NON-ACCUMULATING LIGHT SNOW SHOWERS OR FLURRIES MAY
DEVELOP OVER PARTS OF NWRN AND W-CNTRL NV ON THE EDGE OF THE
CYCLONIC FLOW AROUND THE DEPARTING UPPER LOW...AND ALSO IN UPSLOPE
REGION OF WRN MONO COUNTY. CLEARING SKIES WITH DRY AIR MASS WILL
LEAD TO TUMBLING TEMPS FOR TONIGHT WITH MOST WRN NV VALLEYS DOWN
TO THE TEENS.
RIDGE WILL REMAIN OFFSHORE THRU WEDNESDAY BEFORE AXIS APPROACHES
THE WEST COAST BY THURSDAY. NE-E FLOW WILL PREVAIL BOTH DAYS BUT
AT LIGHTER SPEEDS COMPARED TO TODAY. MAX TEMPS WILL REMAIN BELOW
NORMAL WITH ONLY SLIGHT WARMING IN VALLEYS BY THURSDAY. THE HIGHER
ELEVATIONS WILL EXPERIENCE A LARGER INCREASE IN TEMPS BTWN WED AND
THURS AS 700 MB TEMPS RISE ABOUT 4 TO 6 DEGREES C DURING THIS TIME
PERIOD. MJD
.LONG TERM...FRIDAY THROUGH MONDAY...
OVERALL MEDIUM RANGE MODEL GUIDANCE IN BETTER AGREEMENT THIS CYCLE
THAN MANY RECENT CYCLES. GEM HAS SLOWED MORE IN LINE ECMWF AND THUS
DELAYS PCPN ONSET UNTIL LATE IN THE WEEKEND WHILE GFS AND ECMWF HOLD
ON TO RIDGE A BIT LONGER...THROUGH MUCH OF SATURDAY...BEFORE FIRST
TROF BEGINS TO AFFECT THE REGION. THERE ARE SOME DIFFERENCES IN
MODELS FROM SUNDAY ON AS GFS IS STILL SLIGHTLY MORE PROGRESSIVE WITH
THE TROF THAN ECMWF AND WASHES OUT THE TROF QUICKER. ECMWF WANTS TO
HOLD ON TO A TROF PATTERN INTO LATE SUNDAY AND EARLY MONDAY BUT
IS NOT TRYING TO SPLIT A LOW OFF THE SRN END OF THE TROF...BUT GEM
IS NOW SHOWING THIS FOR LATE SUNDAY.
WITH SLOWING OF THE TROF PASSAGE HAVE OPTED TO TAKE OUT POPS FOR
LATE SATURDAY AND LOWER POPS LATE SATURDAY NIGHT AND EARLY SUNDAY.
ALTHOUGH I DID NOT TAKE OUT POPS COMPLETELY FOR SUNDAY IN DEFERENCE
TO PREVIOUS RUNS AND THE LIKELIHOOD THAT ENOUGH OVER RUNNING WILL BE
PRESENT WITH SOME MSTR TO PRODUCE VERY LIGHT PCPN SUNDAY. ALSO
TRIMMED POPS BACK MONDAY AS GFS AND MOST OF ITS ENSEMBLE MEMBERS ARE
TRYING TO REBUILD A SHORT WAVE RIDGE OVER PART OF THE REGION AS
SIGNIFICANT TROF DIGS SOUTHEAST OUT OF THE GULF OF ALASKA TOWARD THE
NE PAC. ECMWF IS FLATTER FOR MONDAY...BUT IS STILL DRY. SINCE WE
ALREADY HAD POPS IN THE FORECAST MONDAY AND SW FLOW ALOFT WILL BEGIN
TO INCREASE WITH SOME MSTR INCREASING AS WELL...THOUGHT IT BEST NOT
TO COMPLETELY TAKE POPS OUT. BUT SUBSEQUENT SHIFTS MAY NEED TO LOOK
AT THIS IF THE RATHER LARGE LOW STARTS TO DIG MORE AND SLOWS.
CONFIDENCE CONTINUES TO INCREASE REGARDING POSSIBILITY OF THIS LARGE
COLD SYSTEM IMPACTING THE AREA FROM TUESDAY ON. THE NEXT FEW
FORECAST RUNS WILL LIKELY SEE POPS INCREASE FROM MONDAY NIGHT GOING
FORWARD...BUT IT SEEMS THE BEST CHANCE FOR PCPN WILL BE LATE TUESDAY
NIGHT INTO WEDNESDAY. MLF
&&
.AVIATION...
VFR EXPECTED THROUGH THE NEXT 24 HOURS. SOME LOWER CLOUDS SHOULD
DEVELOP THIS AFTERNOON BUT CEILINGS WILL GENERALLY BE 4500 FT OR
HIGHER. STRONG HIGH BUILDS INTO THE AREA WITH INCREASING LOW/MID LVL
NE FLOW. WINDS OVER THE SIERRA RIDGES COULD REACH UP TO 65 MPH THIS
AFTERNOON AND TONIGHT WITH TURBULENCE LIKELY OVER THE SIERRA AND TO
THE WEST AND SOUTHWEST.
STRONG LOW LVL EASTERLY GRADIENT COMBINED WITH DRYING AIRMASS SHOULD
PREVENT FOG FROM DEVELOPING AT KTRK THIS MORNING AND TONIGHT.
ELSEWHERE CLOUDS THAT DO DEVELOP TODAY WILL DISSIPATE TONIGHT AND
WINDS WILL DROP IN THE LOWER ELEVATIONS. MLF
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY UNTIL 4 AM PST WEDNESDAY FOR LAKE TAHOE IN
NVZ002.
CA...LAKE WIND ADVISORY UNTIL 4 AM PST WEDNESDAY FOR LAKE TAHOE IN
CAZ072.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 4:15 PM PST | Blowing Dust Advisory | REV | Churchill, Lyon, Mineral, Pershing, Washoe | 6 hr |
Nearby
Lake Wind Advisories in California, 2011Lake Wind Advisories in Nevada, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.